Posted 11/29/2008 3:12 PM (GMT -6)
I asked something like this awhile back, but continue to have questions.
I was put on Zoloft about 4 months for depression. It was working very well on that. And for the first month, it cleared up my diarrhea.
But then it all turned to horrible watery diarrhea, 3-4 times a day. My doc said to give it time, that this side-effect would pass. But after 3 weeks of this diarrhea, I backed down on the dose, which helped alot, but then the drug wasn't do much for the depression.
Anyhow.......I started reading about how SSRIs can cause this problem for some people. I was wondering if people with IBS-D, probably can't take SSRIs because it makes their diarrhea worse.
Just curious if any of you are on SSRIs for depression, and did you have major problems with diarrhea (worse than the usual IBS-D), and did you have to stop the SSRI? Was there any SSRI that didn't give you diarrhea?
Its upsetting that something was working on my depression, but gave me so much diarrhea, I didn't want to leave the house.
I had my usual IBS under control with Calcium. But this was much worse.
If I wanted to leave the house, I had to take about 3-4 doses of Pepto Bismol, which worked for a couple hours, then it all went back to this explosive, watery diarrhea.
Anyone else experience this?